Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 151, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Sep 3, 2008, 10:15 PM EDT for Greater Bridgeport Planning Region, Connecticut. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2008, 10:15 PM EDT (02:15 UTC)
- Expired
- Sep 3, 2008, 11:00 PM EDT
- In force
- 45 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
The radar
The Brookhaven radar (KOKX), 49 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 040215
SVROKX
CTC001-040300-
/O.NEW.KOKX.SV.W.0151.080904T0215Z-080904T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
1015 PM EDT WED SEP 3 2008
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 1100 PM EDT...
* AT 1013 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GEORGETOWN...OR 8 MILES SOUTH OF NEWTOWN...AND MOVING SOUTH AT 14
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GEORGETOWN BY 1020 PM...
6 MILES WEST OF TRUMBULL BY 1035 PM...
6 MILES EAST OF WILTON BY 1045 PM...
BRIDGEPORT BY 1055 PM...
FAIRFIELD...WESTPORT AND 8 MILES NORTHEAST OF NORWALK BY 1100 PM...
LAT...LON 4141 7327 4114 7312 4114 7315 4117 7317
4114 7320 4114 7322 4111 7325 4112 7328
4110 7333 4110 7335 4109 7336 4107 7341
4136 7349
TIME...MOT...LOC 0215Z 343DEG 12KT 4130 7334
$$
DSW1 follow-up statement
000
WWUS51 KOKX 040255
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1055 PM EDT WED SEP 3 2008
CTC001-040305-
/O.EXP.KOKX.SV.W.0151.000000T0000Z-080904T0300Z/
FAIRFIELD CT-
1055 PM EDT WED SEP 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR FAIRFIELD COUNTY WILL EXPIRE
AT 1100 PM EDT...
LAT...LON 4141 7327 4114 7312 4114 7315 4117 7317
4114 7320 4114 7322 4111 7325 4112 7328
4110 7333 4110 7335 4109 7336 4107 7341
4136 7349
TIME...MOT...LOC 0255Z 343DEG 12KT 4117 7329
$$
DSWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 9:07 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Sep 3, 9:07 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 907 PM EDT WED SEP 3 2008 .SYNOPSIS... HAZY...HOT AND HUMID WEATHER IS FORECAST FOR THURSDAY INTO FRIDAY AS HIGH PRESSURE DOMINATES THE REGION. TROPICAL STORM HANNA...OVER THE SOUTHEAST BAHAMAS THIS AFTERNOON...IS FORECAST TO MOVE NORTHWARD UP THE EAST COAST AND AFFECT OUR REGION ON SATURDAY WITH POTENTIALLY HEAVY RAIN AND GUSTY WINDS. PLEASE REFER TO NATIONAL HURRICANE CENTER PRODUCTS FOR FURTHER DETAILS. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... WEAK VORT MAX ROTATING ON THE BACK SIDE OF THE UPPER LEVEL LOW OFF THE COAST...LOW LEVEL LIFT ALONG WITH COLD TEMPERATURES ALOFT...WERE PRODUCING SHOWERS AND THUNDERSTORMS ACROSS CONNECTICUT INTO LONG ISLAND. STORMS WILL PERSIST UNTIL ABOUT MIDNIGHT AS UPPER LOW SLOWLY DRIFTS TO THE NORTHEAST. UPDATED ZONES FOR THE SHOWERS AND THUNDERSTORMS. DEEP CUTOFF LOW SOUTH OF NEW NEWFOUNDLAND IS BEGINNING TO LIFT AWAY TO THE NORTH AS A KICKER TROUGH OVER HUDSON BAY MOVES EAST. THIS SHIFT IN THESE TWO SYSTEMS MARKS THE END OF A VERY BLOCKY PATTERN AND HAS LARGE IMPLICATIONS ON THE AREAS WEATHER FOR THE NEXT 5 DAYS. TEMPS TONIGHT SIMILAR OR A FEW DEGREES WARMER THAN LAST NIGHT...WITH LATE NIGHT PATCHY FOG AWAY FROM THE COASTS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... INTRODUCED ISOLD SHOWERS/TSTM ACROSS NORTHERN TIER ZONES ON THURSDAY AS A WEAK COLD FRONT STALLS TO THE NORTH OF THE CWA. TEMPS CONTINUE TO WARM AS THE FLOW BACKS TO A MORE WESTERLY DIRECTION. DOWNSLOPING WILL HELP TO DRY THE AIRMASS A BIT...BUT HUMIDITY WILL BE NOTICEABLE. HEAT INDEX VALUES WILL PROBABLY END UP IN THE 92-94 DEG RANGE ACROSS NYC AND NORTHERN NJ. THE FLOW CONTINUES TO BACK TO SW AND EVENTUALLY SE AND INCREASE FRIDAY...WITH THE REMAINDER OF THE FORECAST DEPENDANT ON THE STRENGTH AND TRACK OF HANNA. AT THIS TIME...THE OFFICIAL FORECAST HAS INITIAL CLOUDINESS MOVING INTO THE REGION FRIDAY AFTERNOON...WITH THE POTENTIAL OF A RAIN EVENT WELL OUT AHEAD OF THE SYSTEM. THE SE FLOW INCREASES SUCH THAT ITS POSSIBLE TO SET UP A COASTAL FRONT. THIS IS MOST LIKELY VERY LATE FRIDAY NIGHT. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... THE PRIMARY FOCUS THIS PERIOD WILL BE ON THE IMPACTS T.S. HANNA HAS ON THE TRI-STATE AREA THIS WEEKEND. LATEST TPC FORECASTS BRING A WEAKENING T.S. CLOSE TO EASTERN L.I. LATE SAT NIGHT AND THEN UP INTO COASTAL NEW ENGLAND SUN MORNING. WHILE GLOBAL MODELS ARE ALL IN GOOD AGREEMENT WITH THE TRACK OF THE SYSTEM ALONG THE ERN SEABOARD... THERE ARE SIGNIFICANT DIFFERENCES IN THE TIMING. THIS IS DUE TO THE STRONG SHEAR HANNA IS CURRENTLY EXPERIENCING FROM A STRONG UPPER TROUGH OVER THE WESTERN ATLANTIC. THIS SHEAR IS EXPECTED TO LESSEN OVER THE NEXT 24 HOURS WITH CONDITIONS BECOMING FAVORABLE FOR INTENSIFICATION TO A CATEGORY 1 HURRICANE FRI MORNING. AS HANNA INTERACTS WITH AN APPROACHING MID LATITUDE TROUGH AND STRENGTHENING BAROCLINIC ZONE ON ITS WEST SIDE...THERE IS THE POTENTIAL FOR A PRE (PREDECESSOR RAINFALL EVENT). RAINS COULD SPREAD IN WELL AHEAD OF THE SYSTEM FRI NIGHT AND CONTINUE INTO SUN MORNING BEFORE EXITING THE AREA. GUSTY WINDS WOULD NOT COME INTO THE PICTURE UNTIL SAT EVENING...AS THIS IS THE TIME PERIOD THE CENTER OF LOW IS FORECAST TO MAKE IT CLOSEST APPROACH TO THE FORECAST AREA. ONCE AGAIN THOUGH...THERE IS SOME UNCERTAINTY IN THIS FORECAST AND THE MARGIN OF ERROR FOR DAY 4 CAN BE SEVERAL HUNDRED MILES. PROBABILITY OF EXPERIENCING TROPICAL STORM FORCE WINDS AT THIS TIME IS 20 TO 30 PERCENT. BEHIND THE SYSTEM...HIGH PRESSURE BUILDS IN SUN AFT AND MON. A COLD FRONT THEN APPROACHES MON NIGHT WITH FRONTAL PASSAGE TUE. SCT CONVECTION IS EXPECTED ALONG AND AHEAD OF THE FRONT. WARM...MUGGY CONDITIONS ARE EXPECTED ON SAT. RAINFALL ASSOCIATED WITH HANNA WILL LIKELY KEEP MAX TEMPS SAT BELOW NORMAL. THE REMAINDER OF THE PERIOD LOOKS TO BE AT OR SLIGHTLY BELOW NORMAL. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... GENERALLY VFR THROUGH THE TAF PERIOD WITH SCATTERED SHOWERS AND THUNDERSTORMS MAINLY ACROSS CONNECTICUT INTO LONG ISLAND UNTIL ABOUT 04Z. UPPER LOW OFF THE NORTHEAST DRIFTS TO THE NORTHEAST THROUGH 12Z AS HIGH PRESSURE BUILDS BACK ACROSS THE TERMINALS. A LIGHT SOUTHERLY FLOW AND INCREASED LOW LEVELS MOISTURE MAY RESULT IN SCATTERED MVFR FOG AT THE TERMINALS OUTSIDE OF THE NYC METRO TERMINALS. WINDS GENERALLY FROM THE SOUTHWEST EARLY THURSDAY WILL BECOME SOUTHERLY AS SEAS BREEZES DEVELOP. OUTLOOK FOR 00Z FRIDAY THROUGH MONDAY...VFR INTO FRIDAY AFTERNOON. CONDITIONS START TO DETERIORATE FRIDAY EVENING AS LOW PRESSURE...HANNA OR THE REMNANTS OF...APPROACHES FROM THE SOUTH. PLEASE REFER TO THE NATIONAL HURRICANE CENTER FORECASTS FOR FURTHER DETAILS ON HANNA. MVFR CEILINGS AND VISIBILITIES LIKELY LATE FRIDAY NIGHT THROUGH SATURDAY...ALONG WITH GUSTY WINDS AS THE SYSTEM MOVES THROUGH. CONDITIONS IMPROVE SATURDAY NIGHT INTO SUNDAY AS THE SYSTEM MOVES NORTHEAST OF THE TERMINALS. SHOWERS POSSIBLE ON MONDAY WITH AN APPROACHING COLD FRONT. && .MARINE... UPDATED FOR THUNDERSTORMS ACROSS LONG ISLAND SOUND. HIGH PRESSURE BREAKS DOWN TODAY INTO TOMORROW AS IT SLIDES OFFSHORE...WITH A COUPLE OF TROUGHS MOVING ACROSS THE WATERS. THE WEAK GRADIENT WILL KEEP WINDS BELOW SCA LEVELS THROUGH LATE IN THE DAY THURSDAY. SCA CONDITIONS DUE TO LONG PERIOD SWELLS FROM HANNA POSSIBLE THURSDAY NIGHT. SWELLS SLIGHTLY LESS THAN YESTERDAY...BUT COMBINED WITH AN INCREASING SOUTHERLY FLOW...WILL CONTINUE WITH A MODERATE RISK FOR RIP CURRENTS ON THURSDAY. AS HANNA STRENGTHENS AND TRACKS TOWARDS THE SE US COAST...RIP CURRENT RISK WILL LIKELY INCREASE TO HIGH BY LATE WEEK. BREAKERS WILL LIKELY BE IN THE 3 TO 5 FT RANGE TODAY AGAIN AS WELL. THIS FALLS BELOW THE 7 FT THRESHOLD FOR HIGH SURF ADVISORY...BUT THIS MAY BE REALIZED BY LATE WEEK AS WELL. LATEST TPC FORECASTS TAKE HANNA CLOSE TO THE EASTERN OCEAN WATERS SAT NIGHT WITH THE POSSIBILITY OF TROPICAL STORM CONDITIONS AT THIS TIME. IN ADDITION...HIGH SURF AND DANGEROUS RIP CURRENTS WILL PRECEDE THE SYSTEM AND LIKELY CONTINUE INTO SUN. CONDITIONS WILL GRADUALLY IMPROVE SUN INTO MON AS HIGH PRESSURE BUILDS ACROSS THE WATERS. NW WINDS BEHIND THE DEPARTING LOW ON SUN WILL BEGIN TO KNOCK SEAS DOWN...BUT IT MAY TAKE UNTIL EARLY MON FOR SEAS ON THE OCEAN TO DROP BELOW SCA CRITERIA. WILL LIKELY BE LOOKING AT HIGH SURF ADVISORIES AS EARLY AS FRIDAY AFTERNOON DEPENDING ON SWELLS. && .HYDROLOGY... GENERALLY LESS THAN 1/2 INCH OF BASIN AVG QPF EXPECTED WITH ISOLD SHOWERS/TSTMS THIS EVENING. DRY THROUGH THE REMAINDER OF THE WEEK. THERE IS THE POTENTIAL FOR HEAVY RAIN THIS WEEKEND FROM HANNA. AND THIS HAS BEEN HIGHLIGHTED IN THE HWO. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. &&
Hazardous weather outlook, Sep 3, 4:34 PM EDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 434 PM EDT WED SEP 3 2008 CTZ006>008-010>012-NYZ072-073-078-079-041100- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NEW YORK (MANHATTAN)-BRONX-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- 434 PM EDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY TROPICAL SYSTEM HANNA HAS THE POTENTIAL TO BRING HEAVY RAIN AND TROPICAL STORM FORCE WINDS TO THE LOCAL AREA FROM FRIDAY NIGHT INTO SATURDAY NIGHT. UNCERTAINTY REMAINS WITH TIMING AND TRACK BUT CHANCES ARE INCREASING THAT HANNA WILL HAVE AN IMPACT ON THE LOCAL AREA. PLEASE REFER TO NATIONAL HURRICANE CENTER PRODUCTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-009-NJZ002>006-011-NYZ067>071-074-041100- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-RICHMOND (STATEN ISLAND)- 434 PM EDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS MAY PRODUCE GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAIN INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE REMNANTS OF HANNA HAVE THE POTENTIAL TO BRING HEAVY RAIN AND TROPICAL STORM FORCE WINDS TO THE LOCAL AREA FROM FRIDAY NIGHT INTO SATURDAY NIGHT. UNCERTAINTY REMAINS WITH TIMING AND TRACK BUT CHANCES ARE INCREASING THAT HANNA WILL HAVE AN IMPACT ON THE LOCAL AREA. PLEASE REFER TO NATIONAL HURRICANE CENTER PRODUCTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-350-353-355-041100- NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 434 PM EDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LONG PERIOD SOUTHERLY SWELLS WILL PRODUCE ROUGH SEAS AROUND INLETS AND JETTIES. TROPICAL SYSTEM HANNA HAS THE POTENTIAL TO BRING TROPICAL STORM FORCE WINDS AND HIGH SEAS TO THE LOCAL AREA SATURDAY AND SATURDAY NIGHT. UNCERTAINTY REMAINS WITH TIMING AND TRACK BUT CHANCES ARE INCREASING THAT HANNA WILL HAVE AN IMPACT ON THE LOCAL AREA. PLEASE REFER TO NATIONAL HURRICANE CENTER PRODUCTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-340-345-041100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 434 PM EDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY TROPICAL SYSTEM HANNA HAS THE POTENTIAL TO BRING TROPICAL STORM FORCE WINDS AND HIGH SEAS TO THE LOCAL AREA SATURDAY AND SATURDAY NIGHT. UNCERTAINTY REMAINS WITH TIMING AND TRACK BUT CHANCES ARE INCREASING THAT HANNA WILL HAVE AN IMPACT ON THE LOCAL AREA. PLEASE REFER TO NATIONAL HURRICANE CENTER PRODUCTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075>077-080-081-041100- KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 434 PM EDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. LONG PERIOD SOUTHERLY SWELLS FROM DISTANT TROPICAL STORM HANNA WILL CREATE A MODERATE RISK OF RIP CURRENTS AT THE OCEAN BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE RISK OF RIP CURRENTS WILL REMAIN ELEVATED FOR THE NEXT FEW DAYS ALONG OCEAN BEACHES. TROPICAL SYSTEM HANNA HAS THE POTENTIAL TO BRING TROPICAL STORM FORCE WINDS AND HIGH SEAS TO THE LOCAL AREA SATURDAY AND SATURDAY NIGHT. UNCERTAINTY REMAINS WITH TIMING AND TRACK BUT CHANCES ARE INCREASING THAT HANNA WILL HAVE AN IMPACT ON THE LOCAL AREA. PLEASE REFER TO NATIONAL HURRICANE CENTER PRODUCTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Sep 3, 7:22 PM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
722 PM EDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL MONROE 41.36N 73.20W
09/03/2008 E1.00 INCH FAIRFIELD CT TRAINED SPOTTER
QUARTER SIZE HAIL
&&
JCLocal storm report, Sep 3, 8:10 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
810 PM EDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL TRUMBULL 41.26N 73.21W
09/03/2008 E1.00 INCH FAIRFIELD CT PUBLIC
QUARTER SIZE HAIL
&&
JCSpecial weather statement, Sep 3, 8:34 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 834 PM EDT WED SEP 3 2008 NYZ077-078-080-040115- NASSAU-NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK- 834 PM EDT WED SEP 3 2008 ...STRONG THUNDERSTORM WILL IMPACT EASTERN NASSAU AND WESTERN SUFFOLK COUNTIES... AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HUNTINGTON...AND MOVING SOUTH AT 20 MPH. THIS STORM WILL BE... NEAR CENTERPORT BY 840 PM. NEAR HUNTINGTON BY 845 PM. NEAR HUNTINGTON STATION BY 850 PM. NEAR MELVILLE BY 900 PM. NEAR DEER PARK BY 910 PM. NEAR BABYLON BY 915 PM. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
Special weather statement, Sep 3, 8:49 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 849 PM EDT WED SEP 3 2008 CTZ006-010-040130- NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN- 849 PM EDT WED SEP 3 2008 ...STRONG THUNDERSTORM WILL IMPACT CENTRAL NEW HAVEN COUNTY... AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WATERBURY...AND MOVING SOUTH AT 29 MPH. THIS STORM WILL BE... NEAR NAUGATUCK BY 900 PM. NEAR CHESHIRE BY 905 PM. NEAR HAMDEN BY 920 PM. NEAR NEW HAVEN BY 930 PM. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
Special weather statement, Sep 3, 9:13 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 913 PM EDT WED SEP 3 2008 CTZ005-009-040200- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD- 913 PM EDT WED SEP 3 2008 ...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD COUNTY... AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BETHEL...OR NEAR DANBURY...AND MOVING SOUTH AT 17 MPH. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
Special weather statement, Sep 3, 10:03 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1003 PM EDT WED SEP 3 2008 CTZ005-009-040245- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD- 1003 PM EDT WED SEP 3 2008 ...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD COUNTY... AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BETHEL...OR 5 MILES SOUTHWEST OF NEWTOWN...AND MOVING SOUTH AT 18 MPH. THIS STORM WILL BE... 5 MILES EAST OF GEORGETOWN BY 1015 PM. 6 MILES WEST OF TRUMBULL BY 1025 PM. NEAR FAIRFIELD BY 1045 PM. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
Nearby
Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.